Idaho, 2013Wildfire in Idaho, July 16 to 17, 2013
July 16 to 17, 2013 · NWS PIH · 1 event in 1 county or zone
The Star Gulch fire was started by lightning on July 16th located near the city of Bellevue. It grew to 150 acres and was controlled by July 17th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Star Gulch fire was started by lightning on July 16th located near the city of Bellevue. It grew to 150 acres and was controlled by July 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 16, 1:05 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 16, 1:05 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT TUE JUL 16 2013
.DISCUSSION...DEEP PLUME OF MONSOON MOISTURE MOVING NORTHWARD INTO
ID IS SPAWNING NUMEROUS SHOWERS AND TSTMS THIS AFTN. TSTMS WILL
CONTINUE INTO THE EARLY EVENING BEFORE DIMINISHING IN COVERAGE BY
LATE EVENING. PRECIPITABLE WATER VALUES ARE ABOVE 1 INCH...SO
EXPECT SOME TSTMS TO PRODUCE LOCALLY HEAVY RAIN AMOUNTS. THE BEST
CHANCES WILL BE IN THE MTNS. MONSOON MOISTURE WILL BE PRESENT
AGAIN ON WED...BUT MORE CONCENTRATED IN THE EAST. SHOWERS AND
TSTMS WILL AGAIN DEVELOP DURING THE AFTN...DIMINISHING IN THE
EVENING.
THE UPPER HIGH WILL STRENGTHEN OVER THE GREAT BASIN ON THURSDAY...
PUSHING TEMPS UP. THE THREAT OF OF PRECIP ENDS BY THU AND THE AREA
WILL REMAIN DRY AND WARM INTO NEXT WEEK. HEDGES
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL DIE OFF A BIT AFTER
SUNSET BUT NOT TOTALLY DISAPPEAR DUE TO MONSOON MOISTURE OVER
EASTERN IDAHO. LOCALLY HEAVY RAIN MAY REDUCE VISIBILITY AND
TEMPORARILY. WE MAY ALSO SEE STRONG DOWNBURST WINDS AT
KBYI/KIDA/KPIH. ALL TAF SITES WILL HAVE -SHRA VCTS IN THROUGH 3Z
TONIGHT. ANOTHER INCREASE IN COVERAGE IS EXPECTED BY TOMORROW
AFTERNOON ACROSS MOST AREAS. THE LEAST CHANCE OF SEEING SHOWERS OR
STORMS TOMORROW WILL BE AT KBYI. KEYES
&&
.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH
THE REST OF TODAY. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9 PM
TODAY FOR ZONES 427 AND 425 BELOW 5000 FEET. GUSTY OUTFLOW
WINDS...LIGHTNING... AND LOCALIZED FLOODING OVER BURN SCARS ARE THE
MAIN CONCERNS FOR THIS EVENING. SHOWERS AND THUNDERSTORMS EXPECTED
AGAIN TOMORROW AFTERNOON AND EVENING... MAINLY IN THE NORTH AND EAST
PORTIONS OF EASTERN IDAHO. DRIER AND WARMER CONDITIONS EXPECTED FOR
THURSDAY THROUGH EARLY NEXT WEEK WHICH WILL BEGIN TO PUSH HAINES
INDEX VALUES UP. EP
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 5000 FEET FOR
THE IDZ425-427.
&&
Hazardous weather outlook, Jul 16, 3:42 AM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
442 AM MDT TUE JUL 16 2013
IDZ017>025-031-032-171045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
442 AM MDT TUE JUL 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FOR PARTS OF THE EASTERN MAGIC
VALLEY AND SOUTH CENTRAL HIGHLANDS BELOW 5000 FT DUE TO EXPECTED
COVERAGE OF THUNDERSTORMS. ELSEWHERE...THE POTENTIAL FOR HEAVY
RAIN EXISTS ESPECIALLY IN THE CENTRAL MOUNTAINS AND SOUTHEAST
HIGHLANDS THIS AFTERNOON AND EVENING. FLOODING IS POSSIBLE AROUND
RECENT BURN AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON
WEDNESDAY. SOME AREAS MAY SEE LOCALLY HEAVY RAIN...MAINLY OVER THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Big and Little Wood River Region
- When
- July 16, 3:30 PM MST to July 17, 8:00 PM MST
- Where
- Big and Little Wood River Region forecast zone
- Reported by
- Park/Forest Service
The Star Gulch fire was started by lightning on July 16th located near the city of Bellevue. It grew to 150 acres and was controlled by July 17th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Illinois, July 16 to 20, 20136 deaths · $25,000 · 3 events
- Heat in Wisconsin, July 16, 20131 death · 1 event
- Flash Flooding and Flood in Pennsylvania, July 16, 2013$395,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Virginia, July 16, 2013$330,000 · 1 in hail · 6 events
- Flash Flooding and Debris Flows in Utah, July 16 to 20, 2013$90,000 · 15 events
- Flash Flood in Arizona, July 16, 2013$30,000 · 1 event
- Heat in Wisconsin, July 16 to 19, 201317 events
- Damaging Wind in Oklahoma, July 16, 2013$15,000 · 61 kt wind · 1 event
- Flooding and Heavy Rain in Texas, July 16, 2013$12,000 · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 16, 20136 events
- Drought in Arkansas, July 16 to 31, 20135 events
- Hail and Damaging Winds in Oklahoma, July 16, 2013$500 · 1.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471740.